April 15, 2011

 

 Qualitest recalls tablets mislabeled as phenobarbital

posted April 1, 2011 
 
 

Qualitest Pharmaceuticals, a manufacturer of generic drugs, issued a recall in February of several lots of phenobarbital tablets and several lots of hydrocodone bitartrate–acetaminophen tablets because of a label mix-up between the two products.

Some tablets containing 10 mg of hydrocodone bitartrate and 500 mg of acetaminophen were incorrectly labeled as 32.4 mg phenobarbital tablets.

The Food and Drug Administration's Center for Veterinary Medicine issued a notice in March stating that it had received three reports of serious adverse events involving dogs that received Qualitest tablets labeled as phenobarbital. One report cited two of the lot numbers that Qualitest recalled. The remaining two reports did not provide lot numbers.

The recall of tablets labeled as phenobarbital applies to 1,000-count bottles with lot numbers T150G10B, T120J10E, and T023M10A. The recall of tablets labeled as hydrocodone bitartrate and acetaminophen applies to 60-count bottles with the same lot numbers—T150G10B, T120J10E, and T023M10A.

Qualitest's 32.4 mg phenobarbital tablets are small, round, white tablets that are about 6.4 mm in diameter and have "5012" on one side and "V" on the other side. Qualitest's 10 mg hydrocodone bitartrate–500 mg acetaminophen tablets are large, long, pink tablets that are about 16.5 mm in length and have "3600" on one side and "V" on the other side.

Consumers with questions may contact Qualitest at (800) 444-4011.